Doctor Visit

By Mirena Latest Reply 2013-02-19 18:50:13 -0600
Started 2013-02-15 13:30:25 -0600

So I found out that my pancreas may not be producing anymore insulin which explains why my blood sugar has been high. So no more pills. I have to put on insulin now. She is going to put me on Lantos. Anyone take this? How does it work for you?

Dammit. Not what I wanted to hear. :-(

14 replies

Set apart
Set apart 2013-02-16 07:38:01 -0600 Report

Mirena I am in Lantus, as a T1 my pancreas is pooped, all gone! I take Lantus take two shots as so to not lose my basal. It works and and I love it! The shots don't hurt, just change your needle every time if you have the resources. Like everyone said insulin is what we inject in our bodies and it's natural, we do only what are body is supposed to do for itself! Now you'll monitor how your BG readings to make sure that your dosage is the correct one for you. I take novolog to cover my meals, it's what a lot of us have to do! Good luck!

valentine lady
valentine lady 2013-02-19 18:50:13 -0600 Report

GOOD information for us. GOOD advice about insulin…so many of us are afraid of taking insulin and don't understand what it actually does. GOOD for you, your doing so well with this disease that we have, I'M PROUD OF YOU. Hugs to you, Peggy

Mirena 2013-02-16 07:40:37 -0600 Report

I feel a little better today than I did yesterday. I just realized that when you do everything the correct way, sometimes it's not enough and you need extra help. I just had a setback and now hopefully the insulin will get me back on track.

SandySilvers 2013-02-15 19:06:54 -0600 Report

Mirena I agree with everyone! Don't be afraid or put off by the idea. I was told that I had to take insulin AND a pill right from the start. I was in some shock by everything happening so fast and all at once. BUT now I am so glad that I'm on insulin. Between my diet and exercise, and yes, my Januvia and insulin, my A1C was 5.6 a few weeks ago! I am well-controlled! Think of how much better you'll feel once you get your levels under better control. I take 15 units of Lantus every morning. The whole thing takes about 30 seconds and you don't feel a thing. I use the Solostar pen, which is totally easy and convenient. If you can get the pen do that. I know what James is speaking of with the negativity regarding insulin but really insulin is a natural thing in our bodies. We're only giving it what it needs to survive. You'll do great!

manapua72 2013-02-15 18:23:41 -0600 Report

Mirena I wish u could see all my , I love insulin , insulin junkie , insulin inside , pictures I got tons of diabetic pictures , lots of fun !!!!!!! There was a time I dreaded insulin , hated the thought of going on it and fought the doctors … I finally saw the light !!!!!!!!! Being that my pancreas no longer makes insulin , I LOVE INSULIN !!!!!!!!!!!!!! With out it I'd die … Insulin is much safer then most of the oral medications given as treatment for diabetes … Read up on side effects you'll see what I'm talking about … James has a GREAT point you're a step closer to getting your blood sugar under control , YAY , happy for you …

Mirena 2013-02-15 19:05:32 -0600 Report

Thx. Yea that's my issue, my pancreas doesn't make anymore insulin. Next step is to see an endocrinologist. I gave myself the injection today and I didn't feel a thing.

granniesophie 2013-02-15 14:13:06 -0600 Report

I'm on Lantus and I love it-well, love may be too strong! But it's easy and doesn't really hurt to take the shots and for me it's working better than all of the pills I took before-especially the one that made me so sick!
Insulin is not the end of the world, and doesn't mean you didn't take care of yourself properly. It just means that your pancreas pooped out on you and is in need of a support system! Insulin will do that for you.
With Lantus there aren't supposed to be the lows you can get-in my experience anyway, and you don't gain weight, according to all I have read. You can gain weight, tho, since the Lantus makes everything work more efficiently, so you have to especially watch the portions, carbs and get exercise.
Now-if I would only pay attention to what I wrote here :-P

Mirena 2013-02-15 14:46:17 -0600 Report

Thanks. It is going to take a few days for me to get use to the idea of taking insulin. I told my doctor I think I have had diabetes longer than 4 years. My diabetes probably started either in my teens or early 20s and I was properly diagnosed until I was 27. I go back and see my doctor on the 27th which is the day after my birthday. Its just a hard pill to swallow right now that I have to do this.

jayabee52 2013-02-15 14:07:07 -0600 Report

But at least, Mirena, you are ONE baby step closer to getting your BGs under better control, and that is a GOOD thing!

So many people see insulin to be a negative thing. In reality it is a tool for us who need it, to manage BG levels.